Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the $ L\sp{\infty }$-convergence of Galerkin approximations for second-order hyperbolic equations


Authors: Garth A. Baker and Vassilios A. Dougalis
Journal: Math. Comp. 34 (1980), 401-424
MSC: Primary 65M15; Secondary 65N30
MathSciNet review: 559193
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that certain classes of high order accurate Galerkin approximations for homogeneous second-order hyperbolic equations, known to possess optimal order rate of convergence in $ {L^2}$, also possess optimal order rate of convergence in $ {L^\infty }$.

This is attainable with particular smoothness assumptions on the initial data. We establish sufficient conditions for optimal $ {L^\infty }$-convergence of the approximations to the solution and also the approximation to its time derivative. This is done for both semidiscrete approximations and for single-step fully discrete approximations generated by rational functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M15, 65N30

Retrieve articles in all journals with MSC: 65M15, 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1980-0559193-3
PII: S 0025-5718(1980)0559193-3
Article copyright: © Copyright 1980 American Mathematical Society